Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Suffering from a sinus and ear infection. On antibiotics and steroids. Nose bleeding with altered smell. What is causing this?

I have been suffering with a sinus and ear infection for over a month now. Have bee and n on 2 courses of antibiotics and 2 different steroids and using flonase and also doing a sinus rinse. My ears still are constantly hissing and I get bloody discharge from my nose occasionally but the worst think is that I get a bleach smell that lasts for about a day then goes away and comes back a few days later. What is with the bleach smell
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
ENT Specialist 's  Response
Welcome in H.C.M. for consultation.
I have gone through your query regarding sinus and ear infection leading to bleach smell and bleeding nose and hissing sound in ear.
Considering your complaints it is clear that you are having sinusitis and this ultimately draining to nasal cavity and throat (post nasal drip) and from here infection reaches to ear via Eustachian tube. In the nose you feel bleach like smell due to infected discharge.
For management point of view you are advice these basic investigations-
(1) C.T.scan paranasal sinuses.
(2) Culture and sensitivity of throat swab.
(3) X-Ray chest P.A.view.
(4) Audiometery.
After this thorough examination of ear nose and throat along with clinical co-relation of inferences of investigations will tell us about correct diagnosis which can be accordingly plan for treatment.

With Regards.
Answered: Tue, 26 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor